MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "it was found that the push was difficult during the implantation process,.However, the surgeon still managed to place it correctly.After activating the pump, the pump alarmed helium leakage.Attempts were made to adjust the position of the balloon, but the pump continued to give an alarm.Change the new catheter and the pump then operated normally".Additional information states that the patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was in a sealed ziploc bag.Upon return, the teflon sheath was noted on the proximal portion of the iabc bladder.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the re-turned sample.No obvious blood was noted within the helium pathway.No visual damage or abnor-malities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0066in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.Upon receipt, the teflon sheath was noted on a section of the bladder membrane, however, there is no evidence that the user attempted to remove the iabc and bladder through the sheath.The teflon sheath was moved towards the iabc bifurcate without any difficulty.Upon removal, the covered portion of the bladder was fully unwrapped, and no visual damage was noted iabc bladder.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to re-lease.The reported complaint that the "pump alarmed helium leakage" is not confirmed.No damage or ab-normalities were noted during the visual inspection of the returned sample.During the investigation, the returned iab catheter was fully intact.No leaks or alarms were detected during the functional testing.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23085509
Report Number3010532612-2025-00914
Device Sequence Number13187246
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250110(17)261231(10)18F25A0016(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F25A0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown